MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE UF-5000; AUTOMATED URINE PARTICLE ANALYZER

SYSMEX CORPORATION, I SQUARE UF-5000; AUTOMATED URINE PARTICLE ANALYZER
Model Number UF-5000
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Both samples were judged "normal." the uf-5000 general information manual, chapter 5 - instrument specifications, section 5.1 - specifications, states, "the overall goal of any automated particle counter is to screen and report normal specimens and to alert the technologist to the presences of abnormalities.Specimens that do not meet software defined decision factors or criteria established by the laboratory are flagged." the user is responsible for setting flagging requirements.Deionized water was used instead of uf-cellpack cr reagent.Chapter 7 - reagents, section 7.5 - uf-cellpack cr, cautions the user, "use the reagent according to the written intended use in the instructions for use.The reliability of the analysis values cannot be guaranteed if the reagent is used outside of the written intended use, or not according to the written directions for use." the event occurred during weekly maintenance.The sysmex uf-5000 troubleshooting manual, chapter 2 - maintenance, section 2.10 - cleaning the rinse bottle, describes the maintenance procedure.To clean the rinse bottle, the user is to discard the rinse water present in the bottle, wash the bottle with methanol, and then replenish the rinse water.The rinse water bottle and the uf-cellpack cr reagent bottle are similar in appearance; however, the bottles are labeled and color-coded to distinguish the difference.The general information manual, chapter 2 - safety information, section 2.12 - markings on the instrument, describes the rinse water bottle labeled as "rns" with a gray background.Review of the uf-cellpack cr bottle indicates the bottle is labeled as "cr" with a green background.The user inadvertently emptied the uf-cellpack cr reagent bottle and filled the reagent bottle with deionized water.The investigation determined user error caused the event.No product deficiency was identified.
 
Event or Problem Description
A user in the (b)(6) reported a urine culture was delayed due to false low white blood cell (wbc) and bacteria (bact) results.The sample was analyzed, and low wbc and bact results were generated.The results were released to the laboratory information system (lis).The next day, the user reported wbc quality control (qc) was recovering low out of range.During investigation, it was found the uf-cellpack cr reagent had inadvertently been emptied and filled with deionized water on all analyzers during weekly maintenance.Weekly maintenance consists of emptying and replenishing the rinse water, and the rinse water bottle is similar in appearance to the uf-cellpack cr reagent.The sample was reanalyzed on a different analyzer after the uf-cellpack cr reagent was properly installed.The analyzer generated higher wbc and bact results.No patient harm was alleged due to the culture delay.

Brand Name
UF-5000
Common Device Name
AUTOMATED URINE PARTICLE ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA  675-0019
MDR Report Key10385348
Report Number1000515253-2020-00022
Device Sequence Number16613154
Product Code LKM
UDI-Device Identifier04987562440139
UDI-Public(01)04987562440139(11)190831
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K171883
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUF-5000
Device Catalogue NumberBN344411
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2020
Initial Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;